What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 12, 5:49 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 12, 5:49 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service State College PA
649 PM EDT Sat Aug 12 2023
.SYNOPSIS...
Another round of strong to severe storms targets central
Pennsylvania this afternoon into tonight. Another brief break
in the weather is expected Sunday before more showers and
storms arrive later Monday into early Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Storms beginning to take shape across the area with tornado
watch now in place for locations north of the turnpike. Main
focus remains next round of strong to severe convection for
later today. SLGT risk upgraded to ENH for most of northern and
central PA as a few lines TSRA are expected to cross the Western
and Central Mtns late Sat afternoon and evening. Latest 00Z
model 0-1 KM EHIs indicate a rather high potential for rotating
updrafts and even a few weak tornadoes across the NE quadrant of
our CWA with values in the 2-3.5 M2/S2 range. Heavy rain/flash
flooding is not a major concern at this point. Main threats are
for localized strong/damaging wet microbursts from mini
bows/bkn-s signatures in line segments, triggered by descending
rear inflow jets, with an isolated tornado possible (5%)
&&
.SHORT TERM /SUNDAY NIGHT THROUGH 6 AM SUNDAY/...
Strong storms last through mid to late evening as cold front
doesn't push through the NW Mountains until late tonight.
Showers and isold storms will accompany the front overnight
before moving out by early morning Sunday, with a more
comfortable air mass arriving.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
Relatively dry air associated with the frontal passage on
Saturday will allow for a brief period of clearing across much
of central PA for Sunday morning into Monday AM. Seasonable
temperatures are expected to carry throughout this brief period,
with high temperatures expected to be in the upper 70s across
the northern tier and upper 80s across southern zones.
Surface low pressure will track west of PA through the eastern
Great Lakes Monday PM into Tuesday AM. The severe
threat continues to be dependent on destabilization, where the
highest possibility remains in the warm sector of the
approaching frontal boundary. The progression of this surface
low is the biggest uncertainty at this time, as recent guidance
has suggested that movement will become generally slower just
north of the PA/NY border.
Slower progression has potential to bring heavier rainfall
across all of CPA, especially across southern tier where
anomalously high pwats are coupled with the best forcing.
Heavier rainfall on Monday has already been tagged in the WPC
ERO with a Slight (2/4) risk across the southern tier where
aforementioned forcing and moisture is expected to be the most
impactful while the rest of CPA has been tagged with a Marginal
(1/4) for flash flooding.
Rainfall is expected to taper off Wednesday into Thursday
evening as an anomalously strong ridge builds over the area
before a shortwave trough brings PoPs back up into Friday.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Tornado watch covers all airfields except KMDT and KLNS. RA,
some heavy, and TSRA, mainly embedded, versus discreet storms,
will continue moving through the airspace through ~02-04Z.
Some MVFR is possible overnight in BR...more toward sunrise.
Outlook...
Sun...Generally VFR conditions outside of spotty lingering
-SHRA.
Mon...Predominantly VFR, with scattered SHRA/TSRA developing
late across the S/W and overspreading the remainder of the area
Monday night.
Tue...Lingering -SHRA poss, mainly N/W.
Wed and Thu...Predominantly VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Lambert/Martin
NEAR TERM...Tyburski
SHORT TERM...DeVoir/Martin
LONG TERM...NPB
AVIATION...Gartner/Tyburski
Hazardous weather outlook, Aug 12, 7:29 PM EST, 26 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
829 PM EDT Sat Aug 12 2023
PAZ004>006-010-011-037-140030-
Warren-McKean-Potter-Elk-Cameron-Tioga-
829 PM EDT Sat Aug 12 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ056>059-063>066-140030-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
829 PM EDT Sat Aug 12 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Scattered strong thunderstorms will be accompanied by localized
damaging winds, frequent lightning and brief heavy rain overnight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered strong to severe thunderstorms accompanied by localized
strong to damaging wind gusts and hail are possible Monday afternoon
and early Monday evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ012-017>019-027-028-041-042-045-046-049>053-140030-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Mifflin-
Juniata-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
829 PM EDT Sat Aug 12 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Scattered strong to severe thunderstorms accompanied by localized
strong to damaging wind gusts and hail are possible Monday afternoon
and early Monday evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ024>026-033>036-140030-
Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin-
829 PM EDT Sat Aug 12 2023
...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 2 AM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible Monday afternoon
and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Lambert
In the hours before
Special weather statement, Aug 12, 4:45 PM EST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service State College PA
545 PM EDT Sat Aug 12 2023
PAZ012-045-122200-
Southern Clinton PA-Northern Clinton PA-
545 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CLINTON COUNTY
THROUGH 600 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lock Haven, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lock Haven, Avis, Dunnstown, Flemington, Castanea, McElhattan and
Lock Haven University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for north central
Pennsylvania.
&&
LAT...LON 4128 7743 4124 7738 4123 7735 4122 7735
4122 7732 4120 7729 4118 7729 4118 7728
4112 7727 4109 7737 4117 7765 4130 7757
TIME...MOT...LOC 2145Z 279DEG 25KT 4121 7750
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KFLocal storm report, Aug 12, 4:54 PM EST, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service State College PA
554 PM EDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Dmg 2 NNW Cameron 41.45N 78.18W
08/12/2023 Cameron PA 911 Call Center
Multiple trees down in and around Cameron.
Time estimated by radar.
&&
NPBSpecial weather statement, Aug 12, 5:27 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service State College PA
627 PM EDT Sat Aug 12 2023
PAZ046-049-051-052-122315-
Southern Lycoming PA-Union PA-Northumberland PA-Montour PA-
627 PM EDT Sat Aug 12 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NORTHUMBERLAND...
NORTHWESTERN MONTOUR...SOUTHEASTERN LYCOMING AND NORTHEASTERN UNION
COUNTIES THROUGH 715 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Williamsport, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Williamsport, Montoursville, Muncy, Watsontown, Hughesville,
Montgomery, Duboistown, Allenwood, Elimsport, Lairdsville,
Collomsville, Exchange, Delaware Run, South Williamsport, Garden
View, Turbotville, Oval, McEwensville, Washingtonville and
Salladasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If boating or fishing on or near an area lake or the West branch of
the Susquehanna River, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Tornado Watch remains in effect until 900 PM EDT for central and
north central Pennsylvania.
&&
LAT...LON 4116 7658 4115 7664 4108 7661 4104 7663
4113 7724 4116 7726 4127 7723 4130 7714
4126 7654
TIME...MOT...LOC 2226Z 281DEG 27KT 4121 7706
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LambertLocal storm report, Aug 12, 7:18 PM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
818 PM EDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Tstm Wnd Dmg 3 SSW Biggertown 41.21N 76.52W
08/12/2023 Columbia PA Public
Multiple trees along with limbs down. Report
from mPING.
&&
NPBLocal storm report, Aug 12, 7:21 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
821 PM EDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Tstm Wnd Dmg Millville 41.12N 76.53W
08/12/2023 Columbia PA Public
Multiple reports from mPING highlight tree
limbs reported down throughout Millville.
&&
NPBLocal storm report, Aug 12, 7:28 PM EST, 27 minutes before
Preliminary Local Storm Report...Summary
National Weather Service State College PA
828 PM EDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Hail 5 SSW Biggertown 41.20N 76.52W
08/12/2023 E1.00 inch Columbia PA Public
Report from mPING: Quarter (1.00 in.).
0202 PM Tstm Wnd Dmg 5 SSE Youngsville 41.79N 79.28W
08/12/2023 Warren PA Trained Spotter
Reports of multiple trees down near and on
Route 62. Time estimated by radar.
0320 PM Tstm Wnd Dmg 1 ENE Picture Rocks 41.29N 76.69W
08/12/2023 Lycoming PA 911 Call Center
Tree and wires down. Time estimated by
radar.
0348 PM Tstm Wnd Dmg 3 SSW Biggertown 41.21N 76.52W
08/12/2023 Columbia PA Public
Multiple trees along with limbs down. Report
from mPING.
0359 PM Tstm Wnd Dmg Millville 41.12N 76.53W
08/12/2023 Columbia PA Public
Multiple reports from mPING highlight tree
limbs reported down throughout Millville.
0429 PM Tstm Wnd Dmg 2 NNW Cameron 41.45N 78.18W
08/12/2023 Cameron PA 911 Call Center
Multiple trees down in and around Cameron.
Time estimated by radar.
&&